MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER, 4F SL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER, 4F SL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Catalog Number CK000589A
Health Effect - Clinical Code Numbness (2415)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of patient numbness was inconclusive because no sample was returned to vad for evaluation.Based on the description of the reported event, possible contributing factors include picc placement technique, nerve damage, non-device related factors, transitory effects of the procedure, and patient condition; however, the lack of a returned sample prevented both confirmation of the reported event and identification of a root cause(s).Consequently, this complaint is inconclusive at this time.A lot history review (lhr) of rebv2223 showed no other similar product complaint(s) from this lot number.Device remains in patient.
 
Event or Problem Description
Per ms&s: spouse states that patient had a powerpicc solo inserted in the left arm.Spouse states that since the powerpicc solo was placed patient left thumb has felt numb.Patient states now the left thumb is totally numb and now the tips of the left fingers are numb.Spouse does not know if the brachial vein was utilized.Spouse states that patient is receiving chemotherapy through the powerpicc solo.Ms&s informed spouse to contact patient's physician concerning the total numbness in the left thumb and numbness in tips of left fingers evaluated.

Brand Name
POWERPICC SOLO CATHETER, 4F SL, 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8076125
Report Number3006260740-2018-03237
Device Sequence Number19175159
Product Code LJS
UDI-Device Identifier00801741137624
UDI-Public(01)00801741137624
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCK000589A
Device Lot NumberREBV2223
Was Device Available for Evaluation? No
Event Location Home
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2018
Initial Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;